loading page

Neonatal alloimmune thrombocytopenia and neutropenia associated with maternal human leucocyte antigen antibodies and drug-induced hemolytic anemia
  • +2
  • Mengya Sun,
  • Yan Liu,
  • Miao Qin,
  • Ting Li,
  • Hong Jiang
Mengya Sun
The Affiliated Hospital of Qingdao University
Author Profile
Yan Liu
The Affiliated Hospital of Qingdao University
Author Profile
Miao Qin
The Affiliated Hospital of Qingdao University
Author Profile
Ting Li
The Affiliated Hospital of Qingdao University
Author Profile
Hong Jiang
The Affiliated Hospital of Qingdao University
Author Profile

Abstract

Fetal and neonatal alloimmune thrombocytopenia (FNAIT) is commonly associated with antibodies against platelet antigens, and alloimmune neonatal neutropenia (ANN) is frequently caused by anti-neutrophil antibodies. Human leukocyte antigen (HLA) antibodies are rarely reported to result in FNAIT or ANN, let alone the combination of FNAIT and ANN. We report here a very unusual case of a first twin pregnancy produced in vitro by donated oocytes where the mother developed markedly elevated HLA antibodies in the absence of anti-platelet or anti-neutrophil antibodies that provoked severe thrombocytopenia and neutropenia in one of the twins. In addition, drug-induced hemolytic anemia (DIHA) that required red blood cell transfusion was detected in this twin. We hypothesize that the complete HLA-incompatible twin pregnancy due to oocyte donation might have contributed to the severity of the clinical manifestations.